MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC ORBIT GALAXY DETACHABLE COIL SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC ORBIT GALAXY DETACHABLE COIL SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CF0308
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is initial mdr report being submitted for this complaint with associated mfr# 3008264254-2017-00034.Additional procode: krd.(b)(4).Concomitant medical products: guide wire (chikai, asahi intecc) guiding catheter.(axcelguide 5fr, medikit); micro catheter (headway 90°, terumo) balloon catheter (scepter c&xc, terumo).Yconnector (getway, boston); dcs syringe 2.The product is available for evaluation and testing, however the analysis has not been completed.Additional information will be submitted within 30 days of receipt.No conclusions are made at this time.
 
Event or Problem Description
It was reported by a healthcare professional that during the procedure it was noted when using an orbit galaxy complex fill coil 3x8 (640cf0308/17397559) that the package of the coil was labeled incorrectly.The procedure was the coil embolization of an aneurysm at the right m1-2 junction.The patient was 67-year-old male whose vessel was mildly torturous and not calcified.The guiding catheter was advanced to the petrous portion of the internal carotid artery and the micro catheter was inserted into the aneurysm.After which competitor¿s coils were used for framing, but its figure did not fit the lesion.Therefore, coils were removed from the patient¿s body and they were replaced with og cmplx fill (complaint product).The package of the coil was opened and preparation was performed according to ifu.The coil was inserted into the micro catheter and it was confirmed that the coil come out from the catheter under fluoroscopy.It was the found that the coil was smaller than the regulation size and come out in a helical shape.It was not the size described on the package.The coil was replaced with another one.The procedure was successfully completed without further issues or delay.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to (and after) the event.No unintended detachment was observed in the vessel or in the microcatheter.The product will be returned for investigation.No further information is available.
 
Additional Manufacturer Narrative
This is final mdr report being submitted for this complaint with associated mfr# 3008264254-2017-00034.A non-sterile orbit galaxy cmplx fill coil 3x8 was received coiled inside of a plastic bag.The hypotube was inspected and no damages were noted on it.The introducer was found zipped without damage, inside of it and the support coil, gripper and the embolic coil were found on it original position.The gripper and embolic coil were inspected under microscope; no damages were noted on the gripper while the embolic oil was found stretched.A review of the manufacturing documentation associated with this lot 17397559 presented no issues during the manufacturing process that can be related to the reported complaint.The failure reported by the customer as ¿packaging/pouch/box - labeling incorrect¿ was not confirmed as the information printed on the label was compared with the dhr information and no anomalies were noted on the (coil size, catalog number, expiration date, lot number and shape).The failure experienced by the customer appears was due to the stretched condition noted on the embolic coil.The stretched condition noted on the embolic coil was apparently caused by excessive force applied on the device but it could not be conclusively determined.Neither the analysis nor the dhr suggest that the failure reported could be related to the manufacturing process, handling and procedural factors could have contributed to this condition.No corrective or preventive actions will be taken.

Brand Name
ORBIT GALAXY DETACHABLE COIL SYSTEM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6407289
Report Number3008264254-2017-00034
Device Sequence Number58270
Product Code HCG
UDI-Device Identifier10886704030225
UDI-Public(01)10886704030225(17)171130(10)17397559
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2017
Device Catalogue Number640CF0308
Device Lot Number17397559
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/22/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/15/2017
Supplement Report FDA Received Date04/04/2017
Patient Sequence Number1
Patient Age67 YR